Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Cardioversion for for A-fib done. Suggested to take miltaq and coumadin. When should I visit my doctor next?

Hi, thanks-- I have had my second cardioversion for my A-fib and, from what I can tell myself, I think my correct rhythum is back, which I keep checking with a stethoscope. I am still taking coumadin. I had only been diagnosed less than a year ago. However I am taking, per my cardiologist s RX, 400 mg of Multaq twice a day. I m not scheduled to be checked again not until July!! Do you think this is normal to still be taking Multaq and only being seen every six months?
Asked On : Mon, 25 Mar 2013
Answers:  2 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Cardiologist 's  Response
A- fib can occur any time , so you have to take multaq tablet for long term.
but you have to check in every 2 month to rule out can adverse effect of this medicine.
you are taking coumadin tab for prevention of thrombo-embolic event - you should go for PT/INR test every month to adjust its dose.
Answered: Tue, 26 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Maruti Karale's  Response

Thanks for writing to us.
Multaq contains dronedarone, a heart rate controlling drug.In atrial fibrillation heart rate should be maintained below 75 hence you need to continue it for long term.

In atrial fibrillation due to risk of blood clotting coumadin should also be continued for long term.

Coumadin is anticoagulant which makes blood thin and prevents it from clotting.

You need to monitor PT/INR every monthly to maintain PT/INR in therapeutic range of 2-3.It requires strict monitoring as it has very narrow therapeutic range and other drugs and food can alter its metabolism.

Hope this could help you.

Wish you good health.
Answered: Sat, 30 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor